Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2001, 11:39 PM EDT for Highland County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 11:39 PM EDT (03:39 UTC)
- Expired
- Apr 10, 2001, 12:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Highland County, OH
The radar
The Cincinnati radar (KILN), 32 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 11:50 PM EDT | Hail 1.75 | Hillsboro, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 100340 SVRILN OHC071-100430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1139 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HIGHLAND COUNTY IN OHIO... * UNTIL 1230 AM EDT... * AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF LEESBURG...OR ABOUT 9 MILES NORTH OF HILLSBORO...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARSHALL... LEESBURG... HILLSBORO... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. $$ SEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 11:25 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 9, 11:25 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1125 PM EDT MON APR 9 2001 WILL MAKE SOME COSMETIC CHANGES TO FCST IN TERMS OF COOLER TEMPS NORTH OF FRONTAL BOUNDARY WHICH IS DRAPED ACRS THE NRN CWFA. WILL LOWER POPS TO ABOUT 40 NORTHWEST CWFA. CLUSTER OF STORMS DEVELOPING IN W CNTRL INDIANA WILL LIKEKLY PROPAGATE TO THE ESE INTO THIS REGION. WILL ALSO CONTINUE WATCH UNTIL 1 AM EDT (MIDNIGHT EST). .ILN...NONE. HICKMAN
In the hours before
Local storm report, Apr 9, 5:51 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
551 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM LONDON OH .75 INCH HAIL
04/09/01 MADISON
0520 PM SPRINGFIELD OH .75 INCH HAIL
04/09/01 CLARK
0515 PM 5 S GALENA OH .88 INCH HAIL
04/09/01 DELAWARE
0520 PM UTICA OH 1.00 INCH HAIL
04/09/01 LICKING
JSSLocal storm report, Apr 9, 6:03 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
603 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 2 SW LONDON OH 1.50 INCH HAIL
04/09/01 MADISON ONE INCH TO ONE HALF INCH
HAIL.
JSSLocal storm report, Apr 9, 6:32 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
632 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0631 PM HUBER HEIGHTS OH 1.00 INCH HAIL
04/09/01 MONTGOMERY
JSSLocal storm report, Apr 9, 6:39 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
639 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0638 PM OXFORD OH 1.50 INCH HAIL
04/09/01 BUTLER
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Apr 9, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 43 min |
| Apr 9, 8:15 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| Apr 9, 8:16 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 59 min |
| Apr 9, 8:21 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 39 min |
| Apr 9, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 49 min |
| Apr 9, 8:37 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Apr 9, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 65 min |
| Apr 9, 9:05 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 40 min |
| Apr 9, 9:17 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 58 min |
| Apr 9, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 57 min |
| Apr 9, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Apr 9, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 9:37 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 38 min |
| Apr 9, 9:42 PM EDT | Tornado Warning | ILN | Darke | 48 min |
| Apr 9, 10:01 PM EDT | Tornado Warning | ILN | Miami | 44 min |
| Apr 9, 10:04 PM EDT | Tornado Warning | ILN | Greene | 26 min |
| Apr 9, 10:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| Apr 9, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 42 min |
| Apr 9, 10:28 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 62 min |
| Apr 9, 10:47 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 10:52 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 38 min |
| Apr 9, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 47 min |
| Apr 9, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 28 min |
| Apr 9, 11:24 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 36 min |
| Apr 9, 11:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Apr 9, 11:47 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 43 min |
| Apr 10, 12:25 AM EDT | Severe Thunderstorm Warning | ILN | Pike | 35 min |
| Apr 10, 1:52 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Apr 10, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 37 min |
| Apr 10, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.